PL EN


Preferences help
enabled [disable] Abstract
Number of results
Journal
2014 | 12 | 2 | 81-89
Article title

Nonlinear self-adjointness and invariant solutions of a 2D Rossby wave equation

Content
Title variants
Languages of publication
EN
Abstracts
EN
The paper investigates the nonlinear self-adjointness of the nonlinear inviscid barotropic nondivergent vorticity equation in a beta-plane. It is a particular form of Rossby equation which does not possess variational structure and it is studied using a recently method developed by Ibragimov. The conservation laws associated with the infinite-dimensional symmetry Lie algebra models are constructed and analyzed. Based on this Lie algebra, some classes of similarity invariant solutions with nonconstant linear and nonlinear shears are obtained. It is also shown how one of the conservation laws generates a particular wave solution of this equation.
Publisher
Journal
Year
Volume
12
Issue
2
Pages
81-89
Physical description
Dates
published
1 - 2 - 2014
online
15 - 2 - 2014
References
  • [1] W. F. Ames, Nonlinear Partial Differential Equations in Engineering II, (Academic Press, New York, 1972)
  • [2] G. W. Bluman, S. Kumei, Symmetries and Differential Equations, (Springer-Verlag, New York, 1989) http://dx.doi.org/10.1007/978-1-4757-4307-4[Crossref]
  • [3] P. E. Hydon, Symmetry Methods for Differential Equations, (Cambridge Texts in Applied Mathematics, Cambridge University Press, 2000) http://dx.doi.org/10.1017/CBO9780511623967[Crossref]
  • [4] N. H. Ibragimov, Transformation Groups Applied to Mathematical Physics, (Dordrecht: Reidel, 1985) http://dx.doi.org/10.1007/978-94-009-5243-0[Crossref]
  • [5] F. Kangalgil, F. Ayaz, Phys. Lett. A 372, 1831 (2008) http://dx.doi.org/10.1016/j.physleta.2007.10.045[Crossref]
  • [6] R. Cimpoiasu, R. Constantinescu, J. Nonlin. Math. Phys. 13, 285 (2006) http://dx.doi.org/10.2991/jnmp.2006.13.2.10[Crossref]
  • [7] C. Korögluand, T. Özis, Comput. Math. Appl. 58, 2142 (2009) http://dx.doi.org/10.1016/j.camwa.2009.03.028[Crossref]
  • [8] P. J. Olver, Application of Lie Groups to Differential Equations, (Springer, New-York, 1986) http://dx.doi.org/10.1007/978-1-4684-0274-2[Crossref]
  • [9] A. V. Mikhailov, A. B. Shabat, R. I. Yamilov, Dokl. Akad. nauk SSSR 295, 288 (1987)
  • [10] A. V. Mikhailov, A. B. Shabat, R. I. Yamilov, Commun. Math. Phys. 115, 1 (1988) http://dx.doi.org/10.1007/BF01238850[Crossref]
  • [11] Y. Kodama, A. V. Mikhailov, Obstacles to Asymptotic Integrability in Algebraic aspects of Integrability, (Birkhauser, Boston Basel, Berlin, 1996)
  • [12] R. J. LeVeque, Numerical Methods for Conservation Laws, (Lectures in Mathematics: ETH Zurich, Birkhauser Verlag, 1992) http://dx.doi.org/10.1007/978-3-0348-8629-1[Crossref]
  • [13] B. Cockburn, S. Hou, C. Wang Shu, Math. Comput. 54, 545 (1990)
  • [14] S. C. Anco, G. Bluman, J. Math. Phys. 37, 2361 (1996) http://dx.doi.org/10.1063/1.531515[Crossref]
  • [15] A. H. Kara, F. M. Mahomed, Int. J. Theor. Phys. 39, 23 (2000) http://dx.doi.org/10.1023/A:1003686831523[Crossref]
  • [16] N. H. Ibragimov, J. Phys. A: Math. Theor. 44, 432002 (2011) http://dx.doi.org/10.1088/1751-8113/44/43/432002[Crossref]
  • [17] M. S. Bruzon, M. L. Gandarias, N. H. Ibragimov, J. Math. Anal. Appl. 357, 307 (2009) http://dx.doi.org/10.1016/j.jmaa.2009.04.028[Crossref]
  • [18] N. H. Ibragimov, Archives of ALGA 7/8, 1 (2011)
  • [19] M. Torrisi, R. Tracina, Nonlinear Anal-Theor 14, 1496 (2013) http://dx.doi.org/10.1016/j.nonrwa.2012.10.013[Crossref]
  • [20] Y. Lee, L. M. Smith, Physica D 179, 53 (2003) http://dx.doi.org/10.1016/S0167-2789(03)00010-1[Crossref]
  • [21] D. A. Siegel, Nature 409, 576 (2001) http://dx.doi.org/10.1038/35054659[Crossref]
  • [22] D. Luo, F. Huang, Y. Diao, J. Geophys. Res. Atmos. 106, 31795 (2001) http://dx.doi.org/10.1029/2000JD000086[Crossref]
  • [23] J. Pedlosky, Geophysical Fluid Dynamics, (Springer, New-York, 1979) http://dx.doi.org/10.1007/978-1-4684-0071-7[Crossref]
  • [24] W. I. Fushchych, W. M. Shtelen, S. L. Slavutsky, J. Phys. A: Math. Gen. 24, 971 (1991) http://dx.doi.org/10.1088/0305-4470/24/5/012[Crossref]
  • [25] G. E. Swaters, Geophys. Astrophys. Fluid Dyn. 36, 85 (1986) http://dx.doi.org/10.1080/03091928608208798[Crossref]
  • [26] F. Huang, S. Y. Lou, Phys. Lett. A 320, 428 (2004) http://dx.doi.org/10.1016/j.physleta.2003.11.056[Crossref]
  • [27] R. Constantinescu, J. Math. Phys. 38, 2786 (1997) http://dx.doi.org/10.1063/1.532019[Crossref]
Document Type
Publication order reference
YADDA identifier
bwmeta1.element.-psjd-doi-10_2478_s11534-014-0430-6
Identifiers
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.